Flash Flood, Hayes
- When
- June 3, 10:00 PM CST to June 4, 3:00 AM CST
- Where
- Hayes County, Northeast Portion
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -101.067
Some secondary roads reported under water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 1:08 PM CST, 8 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 208 PM CDT FRI JUN 3 2005 .DISCUSSION... VOLATILE HEAVY RAIN SITUATION MAY BE DEVELOPING FOR TONIGHT THROUGH SATURDAY AM ACROSS PARTS OF CNTL NEB. MID LATITUDE DISTURBANCE OVER COLO IS PROGGED TO INTERCEPT TROPICAL MOISTURE AND ASSOCIATED DISTURBANCE MOVING DUE NORTH THRU KS. THIS COMBINED SYSTEM THEN DEEPENS RAPIDLY OVERNIGHT TO 992 MB BY 12Z SAT AT THE SFC AS IT MOVES RAPIDLY NORTHWARD. BOTH THE AVN AND UKMET SUPPORT THIS SOLN. THE NAM HOLDS THE TWO SYSTEMS SOMEWHAT SEPARATE. ALL MODELS PRODUCE HEAVY PCPN CENTERS ACROSS CNTL NEB. AVN IS FARTHER WEST. THE MET AND FWC GUIDANCE SUGGEST THE HEAVY RAINFALL EVENT WILL FAVOR A GRI TO OFK LINE WHILE THE MAV GUIDANCE INDICATES A LXN TO ONL LINE. ALL GUIDANCE SUGGESTS ATLEAST A CAT 5 RAIN EVENT...1-2 INCHES WITH SOME OF THE GUIDANCE SUGGESTING CAT 6...OVER 2 INCHES IN 12 HOURS. WILL WAIT ON THE 18Z ETA12 FOR DECISION MAKING ON WHETHER TO ADD COUNTIES WEST OF HIGHWAY 83 TO THE FLOOD WATCH. CONFIDENCE IS HIGH FOR A HEAVY RAIN EVENT IN NEBRASKA TONIGHT BUT LOWER CONFIDENCE FOR THE LOCATION OR THE HEAVY RAINFALL. AT 18Z VERY HEAVY CONVECTION WAS BREAKING OUT ACROSS WESTERN KS AND PROFILER WINDS AT MCCOOK WERE SHOWING DEEP EASTERLIES DEVELOPING IN CONJUNCTION THE TROPICAL WAVE MOVING NORTH. THIS SUPPORTS THE AVN SO ADDITIONAL COUNTIES WILL LIKELY BE ADDED TO THE FLOOD WATCH LATER THIS AFTERNOON. THE ETA AND AVN SHOW STRONG WEST WINDS SATURDAY AFTN WITH DRYING AND SHRA ACTIVITY ENDING. DRYING CONTINUES SATURDAY NIGHT. SUNDAY SHOULD BE DRY AND SUNNY. MONDAY-TUESDAY...ALL MODELS...ECMWF...NAM...GFS ARE IN EXCELLENT AGREEMENT. SHORT WAVE RIDGE AMPLIFIES STRONGLY ACROSS THE CNTL PLAINS AND H1000-500 THICKNESS NOW PROGGED TO RISE TO 575-580DM SIGNALING A SHORT BUT SHART HEAT WAVE. TEMPS COULD RISE TO NEAR 90F MONDAY. MODELS CONT TO TREND WARMER WITH THIS FEATURE AND IN FACT SHOW OVERALL THE ATM BECOMING MORE AMPLIFIED...UNSTABLE AND CAPPED. THE HIGHER RESOLUTION DGEX MODEL INDICATES ISOLD TSRA TUESDAY NIGHT...PROBABLY THE ATM IS CAPPED WITH 14C 700MB TEMPS AS CONVECTION FIZZLES AFTER DARK. THIS CAP THEN WEAKENS WEDS AND CONTINUES WEAK THROUGH FRIDAY. WED-FRI...THE NAM AND GFS SHOW ANOTHER MAJOR LEAGUE WESTERN U.S. UPPER LEVEL LOW MOVING SLOWLY EAST TOWARD THE CNTL PLAINS. PROBABLY WHAT WILL HAPPEN IS PIECES OF ENERGY WILL EJECT OUT OF THE SYSTEM AND FIRE OFF A SERIES OF MCS DURING THIS TIME FRAME. FCST IS FOR COOLER WITH CHC TSRA EACH DAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT FOR PARTS OF CENTRAL NEBRASKA. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT FRI JUN 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-040600- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 320 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. AT THIS TIME...THE MAIN SEVERE WEATHER THREAT EXISTS EAST OF A LINE FROM OSHKOSH...TO AINSWORTH...TO BUTTE. WEST OF THIS LINE...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A VIGOROUS UPPER LEVEL DISTURBANCE WILL LIFT FROM WESTERN KANSAS AND EASTERN COLORADO INTO NEBRASKA TONIGHT. THIS FEATURE WILL COMBINE WITH A SURFACE FRONT...EXTENDING FROM NORTH CENTRAL NEBRASKA INTO WESTERN KANSAS...TO PRODUCE LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE HEAVY RAINFALL WITH A THREAT FOR ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...SHOWERS AND THUNDERSTORM ACTIVITY WILL BE ONGOING AS A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY EXITS THE AREA. THERE WILL BE THE POTENTIAL FOR FLASH FLOODING THROUGH AT LEAST SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL OCCUR ONCE AGAIN BY TUESDAY NIGHT THROUGH THURSDAY AS AN UPPER LEVEL TROUGH DEEPENS IN THE WESTERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT EAST OF A LINE FROM CURTIS...TO ANSLEY...TO BARTLETT. SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OSHKOSH...TO AINSWORTH...TO BUTTE TO GIVE REPORTS OF SEVERE WEATHER AS WELL AS TO GIVE RAINFALL AMOUNTS FOR THE ENTIRE OUTLOOK AREA. KAR
The Goodland radar (KGLD), 139 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
1 flash flood. Local standard time, as filed.
Some secondary roads reported under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454694.